Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 31, 2025, 2:40 AM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2025, 2:40 AM CDT (07:40 UTC)
- Expired
- Mar 31, 2025, 3:00 AM CDT
- In force
- 20 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 47 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:35 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.0
The text
As transmitted.
093 WUUS54 KLCH 310740 SVRLCH LAC011-115-310800- /O.NEW.KLCH.SV.W.0039.250331T0740Z-250331T0800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lake Charles LA 240 AM CDT Mon Mar 31 2025 The National Weather Service in Lake Charles has issued a * Severe Thunderstorm Warning for... Northeastern Beauregard Parish in southwestern Louisiana... South central Vernon Parish in west central Louisiana... * Until 300 AM CDT. * At 240 AM CDT, a severe thunderstorm was located near De Ridder, moving northeast at 45 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... De Ridder and Rosepine. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3077 9340 3089 9347 3102 9325 3082 9308 TIME...MOT...LOC 0740Z 243DEG 38KT 3085 9336 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:05 AM CDT, 35 minutes earlier. Its key messages:
- A Severe Thunderstorm Watch is in effect for counties and parishes north of the I-10 corridor until 8 AM.
- Dense sea fog across the inland lakes, bays, and near shore coastal waters to spread inland up to I-10 ahead of the cold front. Fog will dissipate by 9 AM inland but may persist over the coastal waters through late morning.
- Very Warm, dry and breezy conditions for the middle part of the week until the next significant chance for showers and thunderstorms at the end of the week into the weekend.
Area forecast discussion, Mar 31, 2:05 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
205 AM CDT Mon Mar 31 2025
...New SHORT TERM, LONG TERM, MARINE...
.KEY MESSAGES...
- A Severe Thunderstorm Watch is in effect for counties and
parishes north of the I-10 corridor until 8 AM.
- Dense sea fog across the inland lakes, bays, and near shore
coastal waters to spread inland up to I-10 ahead of the cold
front. Fog will dissipate by 9 AM inland but may persist over
the coastal waters through late morning.
- Very Warm, dry and breezy conditions for the middle part of the
week until the next significant chance for showers and
thunderstorms at the end of the week into the weekend.
&&
.SHORT TERM...
(Today through Wednesday night)
Issued at 143 AM CDT Mon Mar 31 2025
Severe Thunderstorm Watch 83 has just been issued for counties and
parishes north of the I-10 corridor through 8 AM this morning.
Latest radar imagery depicts convection initializing within this
area at this time and expect these storms to continue to intensify
over the next several hours. The HRRR has been consistent in
developing a robust MCS across the region from central Louisiana
to Acadiana through the morning and while this may be a bit
overdone, the general idea makes meteorological sense based on the
just completed 06Z sounding which depicts strong lapse rates of
9 deg C/KM. Severe storms producing large hail and strong winds
are already ongoing across parts of central Louisiana just north
of Alexandria.
Away from storms, marine fog over the near shore coastal waters
has been working inland over the last couple of hours and is
expected to continue to do so until the front sweeps it back
offshore later this morning.
The frontal boundary responsible for the storms this morning will
continue east clearing the area by late morning with the sun
likely making an appearance by mid to late afternoon. The airmass
behind the boundary is "cold" in name only as there won't be much
difference in sensible temperatures. Winds will briefly turn out
of the North this afternoon and evening before turning back out of
the southeast by Tuesday morning as surface high pressure quickly
traverses the region.
Afternoon highs will climb into the mid to upper 80s Wednesday
afternoon. This, combined, with the return flow in the lower and
mid levels will have the potential to kick off some diurnally
driven afternoon convection Wednesday afternoon. As is the case
with this variety of storms, they should weaken and dissipate
around or shortly after sunset.
Jones
&&
.LONG TERM...
(Thursday through Monday)
Issued at 143 AM CDT Mon Mar 31 2025
Temperatures will continue to warm through the latter half of the
week with highs approaching 90 across central Louisiana Thursday
and Friday. Daily afternoon diurnally driven convection look
likely especially across central Louisiana in the warmest temps.
Another frontal boundary will push through the region next weekend
with this one having a more significant change in airmass which
should drop highs back into the lower 70s and lows into the lower
50s. This might be one of the last real gasps of spring for this
area so be sure to savor it.
Jones
&&
.AVIATION...
(00Z TAFS)
Lowering ceilings to MVFR expected after 01z for southern terminals
BPT/LCH/LFT/ARA, gradually lowering to IFR by 04-05z. For BPT
possibly LCH, even lower ceilings/visibilities possible between
08-12z if the marine fog layer moves further inland. Still questionable
at this time. Other issue will be area/line of SHRA/TSRA moving
across the area after 06z for Central and Southern Louisiana. Best
chances are for AEX between 08-12z, 10-14z for LCH/LFT/ARA. Lower
chances for BPT around 20% will keep just VCSH at this time. Frontal
passage and lifting ceilings expected between 16-18z across the
area.
08/DML
&&
.MARINE...
Issued at 143 AM CDT Mon Mar 31 2025
Southerly flow will continue until a cold front briefly shifts
winds to the north Monday afternoon. Until the front arrives,
warm moist air will move over relatively cooler shelf waters
allowing for the potential of dense sea fog for the near shore
waters as well as coastal lakes and bays. Southerly flow returns
Tuesday and will increase becoming quite breezy with building
seas on Wednesday as low pressure moves across the Plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 56 81 69 / 30 0 10 0
LCH 84 64 80 71 / 30 10 0 0
LFT 82 64 82 72 / 70 0 0 0
BPT 85 66 81 71 / 20 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 7 AM CDT this morning for LAZ073-074-
152-241>243-252>254.
TX...Dense Fog Advisory until 7 AM CDT this morning for TXZ615-616.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ430-432-
435-436-450-452-455.
&&
SHORT TERM...66
LONG TERM....66
AVIATION...08The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:02 PM CDT | Dense Fog Advisory | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, St. Mary and 1 more | 3 min |
| Mar 30, 10:07 PM CDT | Dense Fog Advisory | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, St. Mary and 1 more | 7 hr |
| Mar 31, 2:14 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 61 min |
| Mar 31, 2:44 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 31 min |
| Mar 31, 3:02 AM CDT | Special Weather Statement | LCH | Allen | 28 min |
| Mar 31, 3:21 AM CDT | Special Weather Statement | LCH | Beauregard | 24 min |
| Mar 31, 3:22 AM CDT | Special Weather Statement | LCH | Avoyelles | 38 min |
| Mar 31, 3:30 AM CDT | Special Weather Statement | LCH | Allen | 30 min |
| Mar 31, 3:36 AM CDT | Special Weather Statement | LCH | Rapides | 24 min |
| Mar 31, 3:50 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 40 min |
| Mar 31, 4:03 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Calcasieu, Jefferson Davis | 42 min |
| Mar 31, 4:09 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu | 26 min |
| Mar 31, 4:11 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry | 64 min |
| Mar 31, 4:16 AM CDT | Tornado Warning | LCH | Evangeline, Saint Landry | 29 min |
| Mar 31, 5:12 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 48 min |
| Mar 31, 5:16 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Saint Martin | 59 min |
| Mar 31, 5:31 AM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 29 min |
| Mar 31, 5:45 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Saint Landry | 3 hr |
| Mar 31, 5:59 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Vermilion | 31 min |
| Mar 31, 6:08 AM CDT | Flash Flood Warning | LCH | Acadia, Jefferson Davis, Lafayette, Saint Landry | 3 hr |
| Mar 31, 6:50 AM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 6 hr |
| Mar 31, 7:42 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 62 hr |
| Mar 31, 7:46 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 46 hr |
| Mar 31, 8:15 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 31, 8:20 AM CDT | Special Weather Statement | LCH | Iberia, St. Mary | 40 min |
| Mar 31, 9:06 AM CDT | Special Marine Warning | LCH | 54 min | |
| Mar 31, 9:57 AM CDT | Special Marine Warning | LCH | 93 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.